Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 15, 2016, 4:56 PM CDT for Hancock County, Illinois. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2016, 4:56 PM CDT (21:56 UTC)
- Expired
- Mar 15, 2016, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:45 PM CDT | HAIL 0.5 | Ssw Carthage, IL | |
| Mar 15, 5:53 PM CDT | HAIL 2 | 7 W Tennessee, IL | HAIL ESTIMATED AT 2.25 INCHES. |
| Mar 15, 6:01 PM CDT | HAIL 2 | 7 W Tennessee, IL | HAIL ESTIMATED AT 2.25 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
131
WUUS53 KDVN 152156
SVRDVN
ILC067-152300-
/O.NEW.KDVN.SV.W.0001.160315T2156Z-160315T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT TUE MAR 15 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...AUGUSTA...BOWEN...WEST POINT...FERRIS...BURNSIDE...PLYMOUTH...
DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER...HANCOCK COUNTY
FAIRGROUNDS...TIOGA...STILLWELL AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9151 4022 9151 4024 9148 4058 9101
4029 9091 4019 9091
TIME...MOT...LOC 2156Z 223DEG 39KT 4012 9147
HAIL...1.50IN
WIND...<50MPH
$$
ERVIN5 follow-up statements
143
WWUS53 KDVN 152203
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT TUE MAR 15 2016
ILC067-152300-
/O.CON.KDVN.SV.W.0001.000000T0000Z-160315T2300Z/
HANCOCK IL-
503 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HANCOCK COUNTY...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...AUGUSTA...BOWEN...WEST POINT...FERRIS...BURNSIDE...PLYMOUTH...
DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER...HANCOCK COUNTY
FAIRGROUNDS...TIOGA...STILLWELL AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9151 4022 9151 4024 9148 4058 9101
4029 9091 4019 9091
TIME...MOT...LOC 2202Z 229DEG 38KT 4015 9141
HAIL...1.50IN
WIND...<50MPH
$$
ERVIN554
WWUS53 KDVN 152211
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT TUE MAR 15 2016
ILC067-152300-
/O.CON.KDVN.SV.W.0001.000000T0000Z-160315T2300Z/
HANCOCK IL-
511 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HANCOCK COUNTY...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF MENDON...OR 9 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 40
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...AUGUSTA...BOWEN...WEST POINT...FERRIS...BURNSIDE...PLYMOUTH...
DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER...HANCOCK COUNTY
FAIRGROUNDS...TIOGA...STILLWELL AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9151 4022 9151 4024 9148 4058 9101
4029 9091 4019 9091
TIME...MOT...LOC 2211Z 223DEG 33KT 4020 9137
HAIL...1.25IN
WIND...<50MPH
$$
ERVIN002
WWUS53 KDVN 152221
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT TUE MAR 15 2016
ILC067-152300-
/O.CON.KDVN.SV.W.0001.000000T0000Z-160315T2300Z/
HANCOCK IL-
521 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HANCOCK COUNTY...
AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST POINT...OR
12 MILES SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...AUGUSTA...BOWEN...WEST POINT...FERRIS...BURNSIDE...PLYMOUTH...
DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER...HANCOCK COUNTY
FAIRGROUNDS...TIOGA...STILLWELL AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9151 4022 9151 4024 9148 4058 9101
4029 9091 4019 9091
TIME...MOT...LOC 2221Z 237DEG 38KT 4025 9125
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN135
WWUS53 KDVN 152229
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CDT TUE MAR 15 2016
ILC067-152300-
/O.CON.KDVN.SV.W.0001.000000T0000Z-160315T2300Z/
HANCOCK IL-
529 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN HANCOCK COUNTY...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
POINT...OR 10 MILES SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 40
MPH. A TORNADO WARNING REMAINS IN EFFECT FOR A LARGE PORTION OF
HANCOCK COUNTY FROM A STORM IN NORTHEAST MISSOURI.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...AUGUSTA...BOWEN...WEST POINT...FERRIS...BURNSIDE...PLYMOUTH...
DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER...HANCOCK COUNTY
FAIRGROUNDS...TIOGA...STILLWELL AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9151 4022 9151 4024 9148 4058 9101
4029 9091 4019 9091
TIME...MOT...LOC 2228Z 221DEG 34KT 4028 9121
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN414
WWUS53 KDVN 152243
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT TUE MAR 15 2016
ILC067-152300-
/O.CON.KDVN.SV.W.0001.000000T0000Z-160315T2300Z/
HANCOCK IL-
543 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN HANCOCK COUNTY...
AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTHAGE...
MOVING NORTHEAST AT 30 MPH. A TORNADO WARNING REMAINS IN EFFECT FOR
PORTIONS OF CENTRAL AND WESTERN HANCOCK COUNTY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...FERRIS...BURNSIDE...DENVER...ELVASTON...BASCO...BENTLEY...WEBSTER
AND SUTTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4020 9149 4022 9151 4024 9148 4058 9101
4033 9092 4030 9098
TIME...MOT...LOC 2243Z 236DEG 25KT 4034 9110
HAIL...1.00IN
WIND...<50MPH
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:09 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 15, 3:09 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT TUE MAR 15 2016
.SYNOPSIS...
ISSUED AT 237 PM CDT TUE MAR 15 2016
SYNOPSIS...STRONG 130 KT 300MB JET STREAK ACROSS THE CENTRAL PLAINS
INTO THE SOUTHERN MIDWEST IS CARVING OUT A DEEP NEGATIVELY TILTED
TROUGH THE CENTRAL U.S. THIS FEATURE WILL RESULT IN EXTREME UPPER
LEVEL DIVERGENCE OVER THE WESTERN GREAT LAKES/UPPER MISSISSIPPI
VALLEY REGION LATE THIS AFTN AND THIS EVENING. SFC PRESSURE WILL
FOLLOW ACCORDINGLY...RAPIDLY FALLING TO NEAR 987 MB AS THE LOW MOVES
INTO SOUTH-CENTRAL WISCONSIN. BEFORE THIS HAPPENS...WIDESPREAD
THUNDERSTORMS WILL IMPACT EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI SOME OF WHICH WILL REACH SEVERE LEVELS. PLEASE READ THE
FOLLOWING SECTION FOR MORE DETAILS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
LATE THIS AFTERNOON AND THIS EVENING...SPC HAS AN ENHANCED RISK FOR
SEVERE STORMS FOR PARTS IOWA/ILLINOIS/AND MISSOURI
INTENSIFYING LOW PRESSURE SYSTEM TRACKING FROM NE MISSOURI THROUGH
WESTERN ILLINOIS AND ATTENDANT WARM/COLD FRONTS WILL BRING
WIDESPREAD THUNDERSTORMS TO EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI.
BASED ON ENVIRONMENTAL PARAMETERS...SOME OF THE STORMS THAT FORM ARE
EXPECTED TO REACH SEVERE LEVELS....MUCAPE 1000-2000 J/KG...0-6 KM
SHEAR NEAR 55 KTS...LOCALIZED AREAS OF 0-1 KM SHEAR OVER 20 KTS AND
0-1 KM SRH OVER 200-250 M2/S2...AND SFC DEWPOINTS IN THE UPPER 50S
TO POSSIBLY LOWER 60S PRODUCING LOW LCLS. 12Z 4KM NAM 0-1 KM EHI
FIELD HIGHLIGHTS AREAS ALONG AND SOUTH OF HIGHWAY 30 FOR BEST SEVERE
POTENTIAL...WITHIN THIS AREA...THE GREATEST THREAT FOR ISOLATED
TORNADOES IS IN THE COUNTIES ALONG AND SOUTH OF I-80.
FORECAST 1-HR UPDRAFT HELICITY VALUES FROM VARIOUS HI-RES MODELS
ALSO SHOW HIGHEST TORNADO POTENTIAL OVER SE THIRD OF THE DVN CWA
ROUGHLY FROM FAIRFIELD IOWA TOWARD THE QUAD CITIES TO STERLING
ILLINOIS AND POINTS TO THE SOUTH.
TIMING...STORMS ARE FORECAST TO FORM OVER THE SOUTHWEST CWA BETWEEN
3-4 PM CDT THEN QUICKLY MOVE TOWARD THE ENE...EXITING THE EASTERN
FORECAST AREA AROUND 9-10 PM CDT.
TONIGHT...BEHIND THE COLD FRONT RAIN SHOWERS WILL HANG ON THE
LONGEST OVER THE NORTHERN CWA. THE MAIN STORY WILL BE STRONG
WESTERLY WINDS...GUSTING OVER 40 MPH BY EARLY WEDNESDAY MORNING.
WIND GUSTS WILL INCREASE AS BOUNDARY LAYER MIXING BECOMES
IMPRESSIVELY DEEP THROUGH WED MORNING INTO THE AFTN. SEE NEXT
SECTION FOR MORE DETAILS REGARDING HIGH WIND POTENTIAL OVER PORTIONS
OF THE DVN FORECAST AREA. UTTECH
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING BUT STARTING A BIT
LATER TONIGHT TOWARD 3-4 AM FOR INITIAL ISALLOBARIC SURGE BEHIND
DEEPENING CYCLONE GENERALLY ALONG AND NORTH OF HWY 30. SOME
GRAVITY WAVE ENHANCEMENT BEHIND DEEPENING CYCLONE IN WI AS WELL. THEN
EXPECT A RE-SURGE BY MID WED MORNING WITH DIURNAL MIXING SURGE
INTO SUCH STRONG WIND FIELDS ALOFT. THERE MAY BE SOME
DIFFERENTIAL HEATING GUST ENHANCEMENT ALONG EDGE OF WRAP-AROUND
STRATOCU AND EMBEDDED RAIN. THUS SUSTAINED 30 TO 40+ MPH AND GUSTS
TO 60 MPH LOOK ON TRACK FOR THESE AREAS...SIMILAR TO THE HIGH WIND
EVENT ABOUT A MONTH AGO. THE REST OF THE CWA WILL GO WITH A WIND
ADVISORY...HIGHER END ADVISORY AT THAT ALONG THE I80 CORRIDOR JUST
SOUTH OF THE WARNING AREA. CAN/T RULE OUT AN EXPANSION OF THE
WARNING TO THE SOUTH AFTER MID CREW ASSESSES ONE LAST RUN AND
WATCHES UPSTREAM TRENDS...OR A TIME BUMP UP IN THE NORTHWESTERN
FCST AREA. FIRE THREAT DISCUSSION BELOW.
THEN LIKE THE 12Z ECMWF WITH SUCH A DRY SUBSIDING SLOT TAKING
OVER THE AREA FOR MAINLY DRY AND CONTINUED WINDY CONDITIONS INTO
THU MORNING. SOME SPOTTY INSTABILITY RAIN SHOWERS THU AFTERNOON
POSSIBLE ESPECIALLY NORTH OF I80. IF ACTIVITY LINGERS INTO THE
EVENING LONG ENOUGH...THE RAIN MAY MIX WITH SNOW IN THE NORTH.
QUICK LOOK AT THE LONGER RANGE...COOLER REGIME INTO THE WEEKEND
WITH AN UPPER LOW DRIFTING ACRS THE AREA FOR A SCTRD COOL BASED
SHOWER CHC FRI NIGHT INTO SAT. MAY BE SOME PRECIP TYPE ISSUES
WITH THESE WITH SUCH COOL AIR ALOFT ESPECIALLY FRI NIGHT INTO SAT
MORNING...AND AGAIN SAT NIGHT.
AFTER A PASSING RIDGE WHICH WILL PROVIDE FAIR WX SUNDAY INTO
MON...GATHERING RETURN FLOW AND AN APPROACHING SYSTEM MAY BRING
THE NEXT ROUND OF UNSETTLED WEATHER A WEEK FROM NOW FOR NEXT TUE
OR INTO WED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1229 PM CDT TUE MAR 15 2016
TWO PRIMARY THREATS IN THIS TAF PERIOD...
WIDESPREAD THUNDERSTORMS LATE THIS AFTN THROUGH THIS
EVENING...MAINLY BETWEEN 3 PM TO 9 PM CDT. SOME OF THE STORMS
COULD REACH SEVERE LEVELS WITH LARGE HAIL...STRONG WINDS...AND
ISOLATED TORNADOES. IFR CAN BE EXPECTED DURING THIS TIME WITH
BRIEF PERIODS OF LIFR FOR CIGS OR VSBYS.
LATE TONIGHT THROUGH WED MORNING...STRONG WEST WINDS WILL INCREASE
AND GUST UP TO 45 KTS...ESPECIALLY AFTER 12Z/WED. WIND GUSTS WILL
LIKELY INCREASE FURTHER BY EARLY WED AFTN POSSIBLY UP NEAR 50 KTS.
UTTECH
&&
.FIRE WEATHER...
ISSUED AT 237 PM CDT TUE MAR 15 2016
WITH SUCH STRONG WINDS...SEASONABLY MILD TEMPS AND PLENTY OF
DRIED VEGETATION...THE GRASSLAND FIRE DANGER INDEX/GFDI/ CLIMBS
INTO THE VERY HIGH TO EXTREME CATEGORY BY WED AFTERNOON ACRS MUCH
OF THE AREA. NORMALLY WOULD GO WITH A RED FLAG WARNING WITH SUCH
HIGH/WIDESPREAD VALUES FOR EXTREME FIRE DANGER TOMORROW...BUT THE
SAVING GRACE IS THAT RELATIVE HUMIDITY VALUES DON/T DRY OUT ENOUGH
BELOW 30 PERCENT OR INTO THE 20S FOR MORE OF AN EXPLOSIVE FIRE
THREAT. PLUS THE TERRAIN MAY BE SOAKED BY ROUNDS OF RAIN THIS
AFTERNOON AND TONIGHT. THUS THESE FACTORS MAKE FOR A LOWER CHC FOR
A FIRE TO START. BUT THE WINDS WILL HAVE SOME DRYING EFFECT...AND
IF A FIRE WAS ABLE TO GET GOING SOMEHOW...THE THREAT WOULD BE
RAPID SPREAD POTENTIAL IN HIGHER DRIED GRASSES/BRUSH. THUS FOR
NOW HAVE INCLUDED THIS FIRE SPREAD THREAT IN THE WIND HEADLINE
PRODUCTS...AS WELL AS THE HWO FOR NOW AND WILL REVISIT ON
WEDNESDAY. ..12..
&&
.HYDROLOGY...
ISSUED AT 237 PM CDT TUE MAR 15 2016
FORECAST RAINFALL IS DRIVING RISING RIVER FORECASTS OVER THE NEXT
FEW DAYS FOR SOME AREA RIVERS. RAINFALL AMOUNTS OF 0.75 TO 1.75
INCHES ARE POSSIBLE ACROSS MUCH OF THE AREA, ESPECIALLY WHERE
STRONGER THUNDERSTORMS PASS, HOWEVER THE CONFIDENCE IN THESE AMOUNTS
BEING WIDESPREAD IS NOT HIGH AT THIS TIME. THE LOWER END OF THE
WAPSIPINICON RIVER HAS THE POTENTIAL TO RISE ABOVE FLOOD STAGE,
PARTICULARLY AT THE DE WITT GAGE. ALSO, WITH HEAVIER RAINS EXPECTED
OVER WISCONSIN AND MINNESOTA CONSIDERABLE RISES ALONG THE
MISSISSIPPI RIVER ARE FORECAST AS WELL. DUE TO THE LOWER CONFIDENCE
ON THE FORECAST RAINFALL, THERE IS ALSO LOWER CONFIDENCE IN THE
FORECAST RIVER STAGE VALUES BEING REACHED, THEREFORE WILL HOLD OFF
ON ISSUING ANY WARNINGS AT THIS TIME. WHEN CONFIDENCE INCREASES ON
LOCATION AND AMOUNTS OF THE RAINFALL, THE FORECASTS AND ANY NEEDED
PRODUCTS WILL FOLLOW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CEDAR-DES
MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...12
AVIATION...UTTECH
FIRE WEATHER...12
HYDROLOGY...BROOKSHazardous weather outlook, Mar 15, 3:53 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT TUE MAR 15 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 PM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FROM 3 PM TO 10 PM TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 80...THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLF BALLS OR LARGER...ISOLATED TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 80 AND ISOLATED WIND GUSTS AROUND 60 MPH. VERY STRONG WINDS WILL SURGE IN FROM THE WEST LATE TONIGHT AFTER MIDNIGHT...POSSIBLY GUSTING FROM 50 MPH UP TO 60 MPH IN AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 4 AM CDT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE LIKELY THROUGH WEDNESDAY EVENING. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. FURTHER TO THE SOUTH ACROSS THE REST OF THE OUTLOOK AREA...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ALSO ON WEDNESDAY...RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS... AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH ORIENTED ROADS. A HIGH GRASS FIRE DANGER MAY CONTINUE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT... MAINLY BETWEEN 4 PM AND 10 PM.
In the hours before
Special weather statement, Mar 15, 12:13 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT TUE MAR 15 2016
ILC015-177-151800-
CARROLL-STEPHENSON-
1213 PM CDT TUE MAR 15 2016
...A LINE OF THUNDERSTORMS WILL AFFECT PORTIONS OF CARROLL AND
STEPHENSON COUNTIES...
AT 1211 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF MOUNT CARROLL TO ARGO FAY...AND MOVING
NORTHEAST AT 35 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS ALONG WITH OCCASIONAL
LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...MOUNT CARROLL...LANARK...FAIRHAVEN...PEARL CITY...SHANNON...
CHADWICK...GERMAN VALLEY...RIDOTT...ARGO FAY...STEPHENSON COUNTY
FAIRGROUNDS...ALBERTUS AIRPORT...BOLTON...HITT AND IDEAL.
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4220 8969 4200 8969 4193 8994 4193 9009
4216 9000 4220 8992 4229 8981 4232 8940
4220 8940
TIME...MOT...LOC 1711Z 243DEG 28KT 4219 8994 4198 9001
UTTECHLocal storm report, Mar 15, 12:38 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL NE DANVILLE 40.86N 91.31W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
1/4 TO 1/2 INCH DIAMETER HAIL
0643 AM HAIL 3 SE NEW LONDON 40.90N 91.37W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
0645 AM HEAVY RAIN MIDDLETOWN 40.83N 91.26W
03/15/2016 U0.09 INCH DES MOINES IA TRAINED SPOTTER
INTENSE RAIN AND PEA SIZE HAIL FOR ABOUT 10 MINUTES
0645 AM HAIL MIDDLETOWN 40.83N 91.26W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
0700 AM HAIL WEST BURLINGTON 40.82N 91.18W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
PEA SIZE HAIL AND SLIGHTLY LARGER
0700 AM HAIL 2 SSE BURLINGTON 40.79N 91.11W
03/15/2016 E0.50 INCH DES MOINES IA TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL
0705 AM HAIL 3 SSW BURLINGTON 40.77N 91.14W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
PEA SIZE HAIL COVERING PORCH AND YARD
0706 AM HAIL 2 WNW BURLINGTON 40.83N 91.16W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
LIGHTNING AND INTENSE RAIN
0712 AM HAIL 1 S BURLINGTON 40.80N 91.12W
03/15/2016 E0.25 INCH DES MOINES IA TRAINED SPOTTER
PEA SIZE AND LARGER WITH ACCUMULATION ABOUT 2 INCHES DEEP
0732 AM HAIL 3 S CARMAN 40.68N 91.07W
03/15/2016 E0.25 INCH HENDERSON IL TRAINED SPOTTER
HAILING FOR PAST 5 MINUTES
&&
THESE REPORTS ARE FROM STORMS WHICH MOVED ACROSS EASTERN IOWA AND
WESTERN ILLINOIS EARLIER THIS MORNING (3/15/16). ADDITIONAL STORMS
ARE EXPECTED THIS AFTERNOON AND EVENING.
TESThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:48 AM CDT | High Wind Watch | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 12 hr |
| Mar 15, 6:28 AM CDT | Special Weather Statement | DVN | Henderson | 32 min |
| Mar 15, 6:56 AM CDT | Special Weather Statement | DVN | Henderson, Mercer, Rock Island, Warren | 94 min |
| Mar 15, 7:24 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 66 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | DVN | Jo Daviess | 60 min |
| Mar 15, 12:13 PM CDT | Special Weather Statement | DVN | Carroll | 47 min |
| Mar 15, 3:27 PM CDT | High Wind Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 22 hr |
| Mar 15, 3:27 PM CDT | Wind Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 29 hr |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 66 min |
| Mar 15, 5:27 PM CDT | Tornado Warning | DVN | Hancock | 48 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 57 min |
| Mar 15, 6:05 PM CDT | Tornado Warning | DVN | Hancock, Henderson | 31 min |
| Mar 15, 6:06 PM CDT | Tornado Warning | DVN | Hancock, McDonough | 54 min |
| Mar 15, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| Mar 15, 6:29 PM CDT | Tornado Warning | DVN | McDonough, Warren | 33 min |
| Mar 15, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.